Side effects of taking Zoloft and Lamictal for years

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunchaser69
New Member


Date Joined Jun 2011
Total Posts : 2
   Posted 6/19/2011 8:16 PM (GMT -6)   
Wondering if anyone out there has had the pleasure of taking the combo of Zoloft and Lamictal for a long period of time.  I have been on it for at least 4 years and although I seem to be stable as I suffer from Bi-polar disorder, I am totally unable to lose weight. 
 
I am 54 years old and I know that at a certain age your metabolism slows down but this is getting real old.  4 years ago I had lapband surgery and at that time, lost initially 60 pounds but then it came to a scheeching halt and since that time have gradually gained weight back.  Have not gained all of it but still.  I joined Weight Watchers with my husband in March of this year and to date he has lost close to 40 pounds and me well I lost 12 and then gained back 6 of that.
I am very frustrated and can't see my doctor until July 28th, everyone seems to think that it is my meds that seem to keep my weight on and believe me when I tell you this does not begin to help with my depression or negative thoughts about myself.
 
Please anyone with the same situation, let me know so I don't think I am totally crazy.
 
Any imput would be appreciated!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42609
   Posted 6/19/2011 9:20 PM (GMT -6)   
Sunchaser,

Hi, and welcome to the HealingWell Depression forum. I am sorry that you are having a hard time losing weight. Do you drink pop by any chance? OR use cream and sugar in your coffee? I have found that drinking lemon water all day has helped me to lose weight. I cut out the pop and a lot of the coffee. But I was addicted to fountain pepsis. And they have a lot of sugar in them. And I kind of had to do this due to bladder irritation. And then the pounds came off. Slowly though. You don't want to lose them too fast as they will come back easier. You ahve to make some life style changes.

If it is the meds, it is going to be really hard to lose weight. Prozac did that to me and I was too depressed from the weight gain for the pill to help me. I could look at food and gain weight. I could feel it. I had to get off of that one fast. Wellbutrin isn't suppose to cause weight gain. You might want to talk to your doc about that.

I just hope that you can get some control over weight loss. It does make us feel better. I walk everyday and that helps too. Walking burns a lot of calories. Start out slow, but start. go a little more each day. Before you know it, you will be walking miles. And it makes your stomache muscles and legs stronger. So try to walk. It relaxes us too.

I hope that this helps some.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

sunchaser69
New Member


Date Joined Jun 2011
Total Posts : 2
   Posted 6/19/2011 9:55 PM (GMT -6)   
THANKS, For the advice,  I appreciate any and all.
 
I do not drink soda ( if I do only diet coke which is infrequent) or coffee with or without creamer.
 
I have really been sticking to the diet and eating a lot of fish Talapia, baked, a lot of vegetables, broccoli, brussel sprouts, cauliflower.  I love potatoes so try to stick to baked with my dinner which according to my weight watcher instructor is fine...I try and stay within my 29 points plus I am allowed per day..with no weight loss.
 
I have to say that I was walking a lot with my husband, but then the weather started getting very hot around here and I am having a lot of problems with my back and hips etc., have an appt. at Rhuematologist on wednesday...thought that exercise was good for that though, but last time we walked I was awake all night in pain.  So, I feel like at this point I am going to check on other problems as well.  I am gonna keep plugging away at this.  But, it is very frustrating.
 

blush Back at ya on the Hugs

 

 

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42609
   Posted 6/20/2011 7:22 AM (GMT -6)   
You may have walked too much and over did it. Go just for five minutes at a time to begin with, walk around your yard some. Just a little helps. Then you build your strengthe up. It is so easy to over do it. I walked twice yesterday and I woke up sore this morning, but it will go away as I move around. I hope.

We have to go early in the morning now that it is getting hot. I walk with my dog.

I hope that this finds you having a good day. Take care, keep posting. I am still partially asleep I think. lol...

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 6/20/2011 11:54 PM (GMT -6)   
hi jamie here. do little walks myself,(chronic pain) have cut out the fizzy drinks and coffee as well. drinking lemon tea too. have to be careful what i eat as i am a insulin dependant diabetic as well. slow and steady wins the race. with much healing compassion to you sunchaser69. cool name too!!! jamie.
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

tryn2gtbtr
Regular Member


Date Joined Apr 2011
Total Posts : 76
   Posted 6/21/2011 4:05 AM (GMT -6)   
hi sunchaser69,...I do have a very good friend who is taking zoloft and lamical, and she too is having issuses with her wieght. Unfortuantely when we reach the age of 50 and above our bodies do change, metabalizing slows down, hormone changes, etc: Are you currently doing any king of exercise?? Do you have access to a gym or pool? or just try walking increasing your walks a little further each time. We tend to store fat around our belly. It's a proven fact that women loose weight slower than men!!! And also alot of meds do make you gain wieght. Have you looked up the side effects of the drugs??? I knowanother friend of mine who also has to take bi-polar meds and they also make you gain wieght. In the beginning of my disease. I have polymyositis. I was on a very high level of prendisone. omg... i could not get enough food in me. There I was in the kitchen trying to get around with my walker to make myself homemade chocolate cakes. Homemade cookies, it was nuts, i put on 35 lbs. And since I have a muscle disease the extra wieght was hard on me. I'm weaned off the prendisone. Now only on the methotrexate. And I lost so far 25lbs.I know another drug for pain, neurotin also makes you retain wieght. I was on a very high dose of that which i finally weaned off of. I would look up the side effects, try to increase your activities if you can. you wouldn't beieve how great u feel after you have taken a walk or swim or yoga or pilates. Anything just get out there. Well good luck, keep the faith and keep posting.Best of luck to you.........Hopefully the next time I see your post it will be saying your down a few pounds. Baby steps. Baby steps..........
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 6:15 PM (GMT -6)
There are a total of 3,004,436 posts in 329,145 threads.
View Active Threads


Who's Online
This forum has 161738 registered members. Please welcome our newest member, Rosheen.
222 Guest(s), 8 Registered Member(s) are currently online.  Details
goshawk, anon23bf, Serfr, Blue Roads, slapshot, InTheShop, Woodduck12, MacroMan